Alert archive / Washington / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 3, 2022, 2:44 PM PDT for Ferry County, Stevens County, Washington. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2022, 2:44 PM PDT (21:44 UTC)
- Expired
- Jun 3, 2022, 3:15 PM PDT
- In force
- 31 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Ferry County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 72 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WUUS56 KOTX 032144 SVROTX WAC019-065-032215- /O.NEW.KOTX.SV.W.0004.220603T2144Z-220603T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Spokane WA 244 PM PDT Fri Jun 3 2022 The National Weather Service in Spokane has issued a * Severe Thunderstorm Warning for... West central Stevens County in northeastern Washington... East central Ferry County in northeastern Washington... * Until 315 PM PDT. * At 243 PM PDT, a severe thunderstorm was located 21 miles west of Chewelah, or 49 miles northwest of Spokane, moving northeast at 25 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Cedonia, Gifford, Inchelium, Addy and Rice. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4810 11811 4818 11830 4847 11819 4836 11781 TIME...MOT...LOC 2143Z 211DEG 22KT 4819 11817 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ VT
1 follow-up statement
976
WWUS56 KOTX 032205
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
305 PM PDT Fri Jun 3 2022
WAC019-065-032215-
/O.EXP.KOTX.SV.W.0004.000000T0000Z-220603T2215Z/
Stevens WA-Ferry WA-
305 PM PDT Fri Jun 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STEVENS AND EAST
CENTRAL FERRY COUNTIES WILL EXPIRE AT 315 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4810 11811 4818 11830 4847 11819 4836 11781
TIME...MOT...LOC 2205Z 211DEG 22KT 4830 11807
$$
VTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:44 PM PDT, 0 minutes earlier.
Area forecast discussion, Jun 3, 2:44 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
244 PM PDT Fri Jun 3 2022
.SYNOPSIS...
Showers and thunderstorms will continue into this evening. Steady
rain will then develop over southeast Washington and into the
Idaho Panhandle overnight. The additional rainfall will result in
rise to streams and creeks and increase the potential for rock
slides, especially in steep terrain. Temperatures cool for the
weekend with several periods of rain, and possible thunderstorms
again on Sunday. The weather will dry out a bit for the start of
next week with temperatures possibly warming up towards normal
values for the middle of next week.
&&
.DISCUSSION...
Tonight through Saturday night: A 540 dm upper level low pressure
system is spinning out in the eastern Pacific just off of the
Washington coast. A shortwave trough of lower pressure is moving
across the Inland Northwest this afternoon with widespread showers
and scattered thunderstorms impacting the region. This convective
activity will continue into the evening and will be working with
500-1000 J/kg of surface based CAPE and about 20-35 kts of 0-6 km
of bulk shear. These parameters are on the low end of producing
severe thunderstorms. Best synoptic level forcing looks to track
across northeast Washington and into the Northern Panhandle
through about 7:00 PM this evening. Dynamics aloft with this
shortwave is fairly weak, but will be enough kick off scattered
thunderstorms across the Northern Panhandle to the Northeast
Mountains and Upper Columbia Basin down to the Spokane/Coeur
d'Alene corridor. We are also seeing strong to isolated severe
thunderstorms developing over the higher terrain over the Blue
Mountains to Camas Prairie where topography is playing a role
generating lift for convection. Thunderstorms will also be capable
of torrential rainfall and pose a risk for flash flooding and/or
debris flows.
Much of the convective activity should begin to wane after 7:00 PM
or so based on what the simulated reflectivity from the
convective allowing models are showing. Moisture pushing in off of
the Pacific will become hung up along a stationary boundary from
northeast Oregon to the southeast Washington and the southern to
central Idaho Panhandle. Precipitation along this boundary will be
stratiform in nature with moderate rainfall likely and higher
intensity rainfall associated with thunderstorms becoming less
likely. Steady moderate rainfall will continue to be a concern for
flooding impacts with rises on small streams, and rock slides or
debris flows in steep terrain, especially on the Lick Creek burn
scar. The flood watch in effect into this evening has been
extended to include the rain that develops overnight into Saturday
morning.
Another shortwave disturbance moving through early Saturday
afternoon will shift this band of band of rainfall east into
western Montana by mid afternoon. Temperatures will be much cooler
on Saturday with much more cloud cover over the eastern half of
the forecast area. High temperatures across the region are
expected to be below normal in the low 70s in the lee of the
Cascades to the upper 50s in the Panhandle. /SVH
Sunday: One final surge of moisture under this weather regime.
Widespread rain showers will occur throughout the day. Quite a
soaker for some locations. The mountains, and NE WA and the ID
Panhandle will likely see the highest precip amounts, but all
locations will see some light rain.
One of the higher resolution models that go out thru the afternoon
shows the widespread rain moving out in the late morning and
convection firing off in the afternoon. The ecmwf ensemble is
showing a good signature of surface based cape. There is good
support in the mid levels. The EFI has impressive cape values,
with a shift of tails of 2 for northern Oregon and a small area of
south central WA (showing the low potential of an extreme event).
Something to be watched. The precipitable water values will be
slightly less than what we are seeing today. Storm motion will be
moving 20-30 mph. Shear values aren't all that impressive.
Parameters are not quite there yet to get overly excited. But
there could be some isolated strong storms. The chance for
showers and thunderstorms will decrease through the evening and
overnight hours.
Monday through Friday: While the big moisture feed leaves the
region, there will still be leftover residual moisture to keep
showers and isolated thunderstorms across parts of northern WA,
the ID Panhandle and extreme eastern WA on Monday. A shortwave
ridge moves in for Tuesday which will help to dry us out.
However, another wave with a negative tilt to it will move through
on Wednesday providing another round of showers and thunderstorms
to the region. Then a broad ridge set up, but it opens the door to
more moisture moving in and a chance of showers Thur and Fri.
The one positive is by Wednesday high temps return to near average
for June, which is 70s, and temps continue to go up Thur and Fri
with mid 70s to low 80s by Friday. /Nisbet
&&
.AVIATION...
18Z TAFS: Widespread showers with embedded thunderstorms will
increase across eastern Washington and the Idaho Panhandle through
this afternoon. Best chances for thunderstorms through 22Z with
moderate rain and possibly some pea sized hail will be around
KEAT, KEPH, KMWH, and KOMK. Then the focus for convection for mid
afternoon into the early evening will shift further east into
extreme eastern Washington and the Idaho Panhandle, including
KLWS, KPUW, KGEG, KSFF, KCOE, KCQV, KDEW, and KSZT airports.
Convection will transition to stratiform rainfall extending from
northeast Oregon into extreme eastern Washington and the Idaho
Panhandle tonight. This will saturated the boundary layer with
widespread low clouds and IFR conditions late tonight into
Saturday. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 51 62 49 65 48 66 / 70 60 30 100 70 40
Coeur d'Alene 52 59 48 63 49 63 / 80 70 30 100 80 60
Pullman 50 59 50 64 47 62 / 100 70 40 100 60 30
Lewiston 57 65 55 71 54 70 / 90 70 50 100 70 40
Colville 50 64 47 65 47 66 / 80 60 30 100 70 60
Sandpoint 51 57 49 61 49 61 / 90 70 30 100 70 60
Kellogg 51 57 49 60 49 59 / 90 90 40 100 70 50
Moses Lake 52 70 51 72 48 71 / 30 10 40 90 20 10
Wenatchee 53 70 54 68 51 68 / 30 0 80 90 30 10
Omak 53 71 53 68 49 71 / 50 20 50 100 40 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flood Watch through Saturday morning for Lower Garfield and
Asotin Counties-Northeast Blue Mountains.
&&Hazardous weather outlook, Jun 3, 5:15 AM PDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 515 AM PDT Fri Jun 3 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-041215- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 515 AM PDT Fri Jun 3 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms with heavy rain are expected to develop late morning and last through the evening. A Flash Flood Watch is in effect for Southeast WA. More thunderstorms are forecast to move into the area from Oregon this evening and traverse eastern Washington overnight. These storms could produce heavy rain and gusty winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Sunday can expect another round of thunderstorms across the region. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
In the hours before
Special weather statement, Jun 3, 12:45 PM PDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Spokane WA
1245 PM PDT Fri Jun 3 2022
WAZ031-032-032015-
Northeast Blue Mountains WA-Lower Garfield and Asotin Counties WA-
1245 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of central Garfield and
northwestern Asotin Counties through 115 PM PDT...
At 1242 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pomeroy, or 16 miles east of Dayton, moving northeast
at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Torrential rainfall is also occurring with this storm and
may lead to localized flooding. Do not drive your vehicle
through flooded roadways. Gusty winds could knock down tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Pomeroy, Peola and Alder Thicket Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4633 11762 4634 11768 4638 11768 4640 11772
4644 11772 4644 11774 4667 11762 4642 11722
4622 11761
TIME...MOT...LOC 1942Z 227DEG 27KT 4630 11763
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
LNSpecial weather statement, Jun 3, 12:51 PM PDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Spokane WA
1251 PM PDT Fri Jun 3 2022
WAZ035-038-043-032015-
Upper Columbia Basin WA-Okanogan Valley WA-Okanogan Highlands WA-
1251 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern
Lincoln, southwestern Ferry and southeastern Okanogan Counties
through 115 PM PDT...
At 1251 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Nespelem Community, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4791 11877 4794 11887 4815 11888 4807 11855
TIME...MOT...LOC 1951Z 199DEG 20KT 4795 11880
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
SVHSpecial weather statement, Jun 3, 1:20 PM PDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Spokane WA
120 PM PDT Fri Jun 3 2022
WAZ035-038-032045-
Upper Columbia Basin WA-Okanogan Highlands WA-
120 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
and southwestern Ferry Counties through 145 PM PDT...
At 118 PM PDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Wilbur, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wilbur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the Columbia River near Keller, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4776 11874 4780 11886 4797 11880 4792 11856
TIME...MOT...LOC 2018Z 205DEG 16KT 4782 11877
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SVHSpecial weather statement, Jun 3, 1:41 PM PDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Spokane WA
141 PM PDT Fri Jun 3 2022
WAZ035-038-032115-
Upper Columbia Basin WA-Okanogan Highlands WA-
141 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
and southwestern Ferry Counties through 215 PM PDT...
At 141 PM PDT, Doppler radar was tracking a strong thunderstorm
Near Keller, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wilbur and Sherman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4771 11871 4776 11886 4798 11877 4788 11845
TIME...MOT...LOC 2041Z 209DEG 22KT 4778 11874
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
SVHSpecial weather statement, Jun 3, 1:51 PM PDT, 53 minutes before
Special Weather Statement National Weather Service Spokane WA 151 PM PDT Fri Jun 3 2022 WAZ038-032115- Okanogan Highlands WA- 151 PM PDT Fri Jun 3 2022 ...A strong thunderstorm will impact portions of southeastern Ferry County through 215 PM PDT... At 151 PM PDT, Doppler radar was tracking a strong thunderstorm 26 miles east of Nespelem Community, or 54 miles southeast of Omak, moving northeast at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of southeastern Ferry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4803 11843 4807 11854 4826 11848 4819 11820 TIME...MOT...LOC 2051Z 202DEG 14KT 4809 11845 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH VT
Special weather statement, Jun 3, 2:30 PM PDT, 14 minutes before
Special Weather Statement National Weather Service Spokane WA 230 PM PDT Fri Jun 3 2022 WAZ036>038-032200- Spokane Area WA-Northeast Mountains WA-Okanogan Highlands WA- 230 PM PDT Fri Jun 3 2022 ...A strong thunderstorm will impact portions of north central Lincoln, southwestern Stevens and southeastern Ferry Counties through 300 PM PDT... At 229 PM PDT, Doppler radar was tracking a strong thunderstorm 28 miles north of Davenport, or 48 miles northwest of Spokane, moving northeast at 35 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Fruitland, Cedonia, Hunters and Inchelium. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4792 11822 4800 11844 4834 11829 4825 11793 TIME...MOT...LOC 2129Z 206DEG 31KT 4806 11828 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH VT
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:54 PM PDT | Special Weather Statement | OTX | Adams | 51 min |
| Jun 3, 2:20 AM PDT | Flood Watch | OTX | Asotin, Garfield | 34 hr |
| Jun 3, 12:45 PM PDT | Special Weather Statement | OTX | Garfield | 30 min |
| Jun 3, 12:51 PM PDT | Special Weather Statement | OTX | Ferry | 24 min |
| Jun 3, 12:55 PM PDT | Areal Flood Advisory | OTX | Douglas, Okanogan | 104 min |
| Jun 3, 12:58 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield | 47 min |
| Jun 3, 1:04 PM PDT | Flash Flood Warning | OTX | Ferry, Okanogan | 99 min |
| Jun 3, 1:10 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 33 min |
| Jun 3, 1:20 PM PDT | Special Weather Statement | OTX | Lincoln | 25 min |
| Jun 3, 1:31 PM PDT | Areal Flood Advisory | OTX | Okanogan | 96 min |
| Jun 3, 1:41 PM PDT | Special Weather Statement | OTX | Lincoln | 34 min |
| Jun 3, 1:43 PM PDT | Areal Flood Advisory | OTX | Asotin | 2 hr |
| Jun 3, 1:51 PM PDT | Special Weather Statement | OTX | Ferry | 24 min |
| Jun 3, 2:03 PM PDT | Areal Flood Advisory | OTX | Ferry | 110 min |
| Jun 3, 2:07 PM PDT | Areal Flood Advisory | OTX | Asotin | 98 min |
| Jun 3, 2:15 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Whitman | 29 min |
| Jun 3, 2:30 PM PDT | Special Weather Statement | OTX | Stevens | 30 min |
| Jun 3, 2:52 PM PDT | Special Weather Statement | OTX | Spokane | 38 min |
| Jun 3, 3:19 PM PDT | Areal Flood Advisory | OTX | Stevens | 3 hr |
| Jun 3, 3:32 PM PDT | Special Weather Statement | OTX | Adams | 28 min |
| Jun 3, 3:38 PM PDT | Special Weather Statement | OTX | Stevens | 37 min |
| Jun 3, 4:06 PM PDT | Special Weather Statement | OTX | Pend Oreille | 24 min |
| Jun 3, 4:09 PM PDT | Areal Flood Advisory | OTX | Asotin, Garfield | 2 hr |
| Jun 3, 4:19 PM PDT | Areal Flood Advisory | OTX | Asotin | 2 hr |
| Jun 3, 4:26 PM PDT | Special Weather Statement | OTX | Pend Oreille | 34 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.